Macular Society
2,231 members1,031 posts

First injection of Eyela

I had my first injection this morning and it was accompanied with a pretty high anxiety rate on my part but the staff at the hospital were excellent and I didn't feel any pain.

For a few moments after the injection I saw blobs floating upwards rather like a lava lamp. After that my vision in my left eye seemed like looking into thick fog.

A few hours later the anesthetic wore off and I experienced a very gritty and sore eye. Lots of tears. That has now subsided after about 12 hours.

Will post tomorrow morning with outcome.

4 Replies
oldestnewest

Hi bobpp, yes the lava lamp effect is rather interesting isn't it? Sometimes you don't get anything, sometimes it's 'polo' mints bobbing about. Nothing to worry about, my Dr said it's the inj fluid.

The gritty soreness is probably due to the iodine and how the eye dries out during the op.( no blinking etc). It might happen every time or not and can last for days. Important thing is to ensure eye is lubricated. Speak to your clinic about soothing drops. I now use them daily. It's counterintuitive but when eye tears up it's dry so needs drops.

If your discomfort lasts more than a couple of days always ring clinic just to be on safe side.

Best wishes going forward and merry Xmas.

1 like
Reply

Hi Bobpp,

Eyesright's reply is quite reassuring I think and I suspect that everything should settle down. If it doesn't and you are worried, you should contact your hospital eye unit.

The following is about post injection pain and some of the reasons;

macularsociety.org/sites/de...

If you would like a chat please call the Macular Society helpline on 0300 30 30 111 (9.00am to 5.00pm Monday to Friday).

Best wishes

Macular Society

Reply

Many thanks for the informative replies. I will get some dry eye drops/gel for the next injection.

Apart from a few tears after waking this morning, my eye has settled down very well with no soreness at all.

I also followed the advice from the clinic not to touch or rub the eye.

I just have to hope for a positive outcome on the 6/12 vision in my left eye with 6/6 in the right eye.

Best wishes

Reply

Hi there. The blobs that you see ( for me they are like ink blots) is air that is injected with the Eylea. It happens quite randomly for me sometimes I get them sometimes not. It can happen with other drugs to I had them with Avastin and Lucentis. Hope the grittiness goes soon and improvement is seen at your next appointment. God bless and Merry Christmas

Reply

You may also like...